MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID CALIPER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US REFLEX-HYBRID CALIPER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48510100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the caliper broke while using in a surgery.All fragments were retrieved and the procedure was successfully completed with a backup instrument.There are no reports of impact to the patient.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via visual inspection.The caliper was confirmed to be broken through the spindle axis upon visual inspection.The lot was not visible on the instrument therefore manufacturing records for this product were not reviewed.Potential root causes include: excessive compressive force applied to the caliper.Usage of instrument beyond its expected service life.Stress concentration at the spindle hole.Previously damaged or deformed caliper (i.E.Bent tips, broken spring).
 
Event or Problem Description

Brand Name
REFLEX-HYBRID CALIPER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7247836
Report Number0009617544-2018-00039
Device Sequence Number16168084
Product Code LXH
UDI-Device Identifier07613327270754
UDI-Public(01)07613327270754
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48510100
Device Catalogue Number48510100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1